Alert archive / Mississippi / River Flood Warnings in 2025

River Flood Warning 21, NWS Jackson, MS

February 13, 2025Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 13, 2025, 8:26 PM CST for Clay County, Mississippi. It took effect at Feb 14, 2025, 1:42 AM CST. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Feb 13, 2025, 8:26 PM CST (02:26 UTC)
In effect from
Feb 14, 2025, 1:42 AM CST
Expired
Feb 16, 2025, 11:04 AM CST
In force
57 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

045 
WGUS44 KJAN 140226
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
826 PM CST Thu Feb 13 2025

...The National Weather Service in Jackson MS has issued a Flood 
Warning for the following rivers in Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.water.noaa.gov/wfo/jan

The next statement will be issued Friday morning at 1015 AM CST.

&&

MSC025-141615-
/O.NEW.KJAN.FL.W.0021.250214T0742Z-250216T1600Z/
/TBBM6.1.ER.250214T0742Z.250215T0000Z.250215T2200Z.NO/
826 PM CST Thu Feb 13 2025

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tibbee Creek near Tibbee.

* WHEN...From late tonight to late Sunday morning.

* IMPACTS...At 23.5 feet, Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Thursday the stage was 21.9 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 23.9 feet tomorrow
    evening.
  - Flood stage is 23.0 feet.


&&

            Fld   Observed           Forecasts (6 pm CST)     
Location    Stg   Stg   Day/Time     Fri   Sat   Sun          

Tibbee Creek
Tibbee      23.0  21.9  Thu 7 pm CST 23.9  22.9  19.6         


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853


$$

CR
6 follow-up statements
721 
WGUS84 KJAN 141613
FLSJAN

Flood Statement
National Weather Service Jackson MS
1013 AM CST Fri Feb 14 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.water.noaa.gov/wfo/jan

The next statement will be issued this evening at 1015 PM CST.

&&

MSC025-150415-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250216T1200Z/
/TBBM6.1.ER.250214T1120Z.250215T0000Z.250215T1800Z.NO/
1013 AM CST Fri Feb 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tibbee Creek near Tibbee.

* WHEN...Until Sunday morning.

* IMPACTS...At 23.5 feet, Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.

* ADDITIONAL DETAILS...
  - At 9:30 AM CST Friday the stage was 23.4 feet.
  - Forecast...The river will rise to 23.6 feet this evening.
  - Flood stage is 23.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (6 am CST)    
Location    Stg   Stg   Day/Time     Sat   Sun   Mon          

Tibbee Creek
Tibbee      23.0  23.4  Fri 9 am CST 23.3  21.3  19.3         


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853


$$

7
941 
WGUS84 KJAN 150230
FLSJAN

Flood Statement
National Weather Service Jackson MS
830 PM CST Fri Feb 14 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.water.noaa.gov/wfo/jan

The next statement will be issued Saturday morning at 1145 AM CST.

&&

MSC025-151745-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250217T0130Z/
/TBBM6.1.ER.250214T1120Z.250215T0600Z.250216T0730Z.NO/
830 PM CST Fri Feb 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tibbee Creek near Tibbee.

* WHEN...Until Sunday evening.

* IMPACTS...At 23.5 feet, Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Friday the stage was 24.0 feet.
  - Forecast...The river is expected to rise to a crest of 24.0
    feet just after midnight tonight.
  - Flood stage is 23.0 feet.


&&

            Fld   Observed           Forecasts (6 pm CST)     
Location    Stg   Stg   Day/Time     Sat   Sun   Mon          

Tibbee Creek
Tibbee      23.0  24.0  Fri 7 pm CST 23.4  21.1  19.6         


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853


$$

CR
896 
WGUS84 KJAN 151456
FLSJAN

Flood Statement
National Weather Service Jackson MS
856 AM CST Sat Feb 15 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.water.noaa.gov/wfo/jan

The next statement will be issued this evening at 900 PM CST.

&&

MSC025-160300-
/O.CON.KJAN.FL.W.0021.000000T0000Z-250217T0130Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.250216T0730Z.NO/
856 AM CST Sat Feb 15 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tibbee Creek near Tibbee.

* WHEN...Until tomorrow evening.

* IMPACTS...At 23.5 feet, Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.

* ADDITIONAL DETAILS...
  - At 8:30 AM CST Saturday the stage was 23.9 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling.
  - Flood stage is 23.0 feet.


&&

            Fld   Observed           Forecasts (6 am CST)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Tibbee Creek
Tibbee      23.0  23.9  Sat 8 am CST 22.7  19.8  20.0         


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853


$$

KP
937 
WGUS84 KJAN 160102
FLSJAN

Flood Statement
National Weather Service Jackson MS
702 PM CST Sat Feb 15 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.water.noaa.gov/wfo/jan

The next statement will be issued Sunday morning at 1145 AM CST.

&&

MSC025-161745-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250216T2119Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.250216T0319Z.NO/
702 PM CST Sat Feb 15 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Tibbee Creek near Tibbee.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 23.0 feet, Flooding in low areas on the left bank is 
  occurring.

* ADDITIONAL DETAILS...
  - At 6:30 PM CST Saturday the stage was 23.2 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 13.6 feet Thursday
    evening.
  - Flood stage is 23.0 feet.


&&

            Fld   Observed           Forecasts (6 pm CST)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Tibbee Creek
Tibbee      23.0  23.2  Sat 6 pm CST 21.1  18.3  18.8         


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853


$$

CR
184 
WGUS84 KJAN 161444
FLSJAN

Flood Statement
National Weather Service Jackson MS
844 AM CST Sun Feb 16 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.water.noaa.gov/wfo/jan

The next statement will be issued this afternoon at 330 PM CST.

&&

MSC025-162130-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250216T2120Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.000000T0000Z.NO/
844 AM CST Sun Feb 16 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...No flooding is currently forecast.

* WHERE...Tibbee Creek near Tibbee.

* WHEN...Until late this afternoon.

* ADDITIONAL DETAILS...
  - At 7:30 AM CST Sunday the stage was 22.3 feet.
  - Forecast...The river has crested and is expected to fall to
    13.5 feet Friday morning.
  - Flood stage is 23.0 feet.


&&

            Fld   Observed           Forecasts (6 am CST)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Tibbee Creek
Tibbee      23.0  22.3  Sun 7 am CST 20.7  21.6  19.6         


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853


$$

KP
157 
WGUS84 KJAN 161704
FLSJAN

Flood Statement
National Weather Service Jackson MS
1104 AM CST Sun Feb 16 2025

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County.

MSC025-161815-
/O.CAN.KJAN.FL.W.0021.000000T0000Z-250216T1704Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.000000T0000Z.NO/
1104 AM CST Sun Feb 16 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tibbee Creek Near Tibbee.

* ADDITIONAL DETAILS...
  - At 10:30 AM CST Sunday the stage was 22.0 feet.
  - Forecast...The river is expected to fall to 13.5 feet Friday
    morning.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 pm CST)    
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Tibbee Creek
Tibbee      23.0  22.0  Sun 10 am CS 21.0  21.3  18.9         


&&

LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853


$$

KP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 13, 6:18 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 13, 6:18 PM CST, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
618 PM CST Thu Feb 13 2025

...New AVIATION...

.DISCUSSION...
Issued at 411 PM CST Thu Feb 13 2025

The next seven days will bring very changeable and impactful
weather with the potential for severe weather this weekend
followed by significantly colder temperatures and perhaps a chance
for winter weather by the middle of next week.

Tonight through Saturday night: A polar airmass has surged into
the area today, and much of the area north of the I-20 corridor
should see lows drop below freezing. A strong shortwave trough
approaching from the west will quickly switch the cold advection
to warm advection as we go into the weekend. By Saturday
afternoon, temperatures will be climbing back to well above normal
readings in the upper 70s to lower 80s, and the increasing
moisture will support increasing shower chances. Be aware that
gradient wind will pick up in the late morning/afternoon and this
may be something we need to message for as we approach that time.

As stronger ascent develops late Saturday, expect convective
rainfall to organize ahead of a strong cold front, and given
strong deep layer wind shear, we continue to expect a severe
weather event with primary hazards being damaging wind gusts and
tornadoes (enhanced risk). Initially, any significant storm threat
should be confined to far northwest portions of the forecast area
during the afternoon, but once a linear convective system forms,
it will accelerate quickly eastward through and out of the area
Saturday night. It should be noted that we are not messaging for
flooding potential as of now given the progressive nature of the
showers/storms, and so we'll monitor for now given the wet
antecedent conditions.

Sunday through next week: Strong cold advection will take place
Sunday following the storm system, and a more widespread freeze is
expected Monday night. Thereafter, another shortwave trough will
quickly approach bringing increased precipitation chances. Arctic
air will be moving southward at the same time, and depending on
what the timing is like, there will be potential for a
snow/sleet/freezing rain mix, particularly for northwest portions
of the area given the greater tendency for the shallow cold air to
lock in over the ArkLaMiss Delta region beneath what should be a
fairly strong warm advection pattern aloft. This is still a lower
confidence situation and we are not formally messaging for it as
of now and will continue to monitor guidance trends.

Confidence is increasing however in the potential very cold
temperatures. Even if we do not meet the criteria of dangerous
life-threatening cold, the recent warmth has brought an
anomalously early start to some plant growth, so temperatures
getting well below freezing could ultimately be significant in
that regard, at least. Stay tuned for updates concerning the
cold/winter weather potential. /EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 615 PM CST Thu Feb 13 2025

VFR conditions are expected to prevail at the TAF sites through
the period, however there is an area of scattered MVFR cigs to
start the period between KGLH and KTVR. This could create brief
restrictions near KGLH as the deck continues to erode. Winds will
turn out of the east and east-southeast after 15Z Friday, and some
light rain may develop over southwestern MS and northern LA after
18Z. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       34  63  52  79 /   0  10  30  50
Meridian      33  62  50  78 /   0  10  30  40
Vicksburg     34  60  50  79 /   0  20  30  60
Hattiesburg   38  65  55  82 /   0  20  20  30
Natchez       37  61  52  80 /   0  20  20  50
Greenville    31  53  47  74 /   0  10  80  90
Greenwood     31  58  50  76 /   0  10  70  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

NF/EC

In the hours before

Local storm report, Feb 13, 3:55 PM CST, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
355 PM CST Thu Feb 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     Tornado          2 ESE Columbia          31.24N 89.81W
02/12/2025                   Marion             MS   NWS Storm Survey

            A brief EF-0 tornado touched down in Marion
            County on the east side of the City of
            Columbia at the intersection of Columbia
            Purvis Rd and HWY-98. The initial damage
            started with Beacon Hardware Supply with
            roof damage. The tornado then moved
            northeast through the Lakeview community.
            The tornado caused minor roof damage to
            numerous homes, scattered tree damage and a
            collapsed few unattached sheds. The tornado
            ended in the woods just northeast of
            Lakeview Dr. Peak winds are estimated to be
            85mph with a peak width of 75 yards for the
            nearly 2 mile track.

&&

KP
Local storm report, Feb 13, 5:13 PM CST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
513 PM CST Thu Feb 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     Tornado          3 SSW De Soto           31.94N 88.73W
02/12/2025                   Clarke             MS   NWS Storm Survey

            An EF-0 tornado developed to the west of US
            Highway 45 just south of County Road 266 and
            moved northeast across several county roads
            and the highway. It broke the tops off and
            large branches from trees along its path and
            then dissipated shortly after it crossed the
            intersection of Highway 45 and County Road
            260. Max estimated winds were 80 mph and max
            width was 50 yds.

&&

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 11:39 AM CSTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren26 days
Feb 14, 11:39 AM CSTRiver Flood AdvisoryJANIssaquena, Washington25 days
Feb 14, 4:24 PM CSTSpecial Weather StatementJANFranklin36 min
Feb 14, 5:28 PM CSTSpecial Weather StatementJANLawrence, Lincoln47 min

Nearby

River Flood Warnings in Mississippi, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.